MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 10MMX53MM; LAPAROSCOPE, GENERAL & PLASTIC

TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 10MMX53MM; LAPAROSCOPE, GENERAL & PLASTIC
Model Number IPN914269
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reported issue: the balloon burst during the robot assisted radical prostatectomy.Therefore, the device was replaced with a new one.Nothing fell/remained in the patient.
 
Additional Manufacturer Narrative
Qn#: (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit of 410944s weckvista access balloon port 10mmx53mm for investigation.The returned sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears used, as there is biological material present on the device.The balloon was found to have three holes in a line along a seam at its proximal end.Based on the condition of the returned sample and the inspection process for each device during manufacturing, the damage appears to be caused when the device was scraped during the procedure.Therefore, unintentional user error caused or contributed to this issue.The device history review for manufacturing site: according to gs-0168tec, each part produced is tested as a control process in normal production, and a completed part must remain inflated for a minimum of 30 minutes.Additionally, also each part produced is 100% inspected by passing through a gage which helps to detect the overinflation condition on the balloon assembly.This information supports the probable root cause of unintentional user error.The device history review for the product weckvista access balloon port 10mmx53mm lot# 73b2100633 investigation did not show issues related to the complaint.The ifu for this product, l02709 rev02, was r eviewed as a part of this complaint investigation.The ifu informs the user, "fill the provided syringe with 10 cc of sterile liquid or 15 cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to r upture.Note that 10 cc of fluid or 15 cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture." the ifu also states, "to ensure smooth insertion, avoid inserting instruments at an angle.Always attempt to insert instrumentation straight down the cannula.A corrective action is not required at this time as it appears that unintentional user error caused or contributed to this event." the reported complaint of burst - balloon was confirmed based upon the sample received.Based on the observed damage, the device appears to have been scratched/scraped during the procedure.All balloon ports are 100% inspected for proper inflation during the inspection process.It is unlikely that this type of damage was present at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.Based upon the damage observed, it appears that unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
Reported issue: the balloon got burst during the robot assisted radical prostatectomy.Therefore, the device was replaced with a new one.Nothing fell/remained in the patient.

Brand Name
WECKVISTA ACCESS BALLOON PORT 10MMX53MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16079292
Report Number3003898360-2022-00918
Device Sequence Number15026362
Product Code GCJ
UDI-Device Identifier14026704645210
UDI-Public14026704645210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberIPN914269
Device Catalogue Number410944S
Device Lot Number73B2100633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown